MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-8-8
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: user advanced the wire guide and measured to determined to use zilbs-635-8-8 stent to conduct the treatment.User advanced the stent delivery system through wire guide into patient successfully, but during stent deployment user detected the delivery system out sheath broken and the stent cannot be deployed.User retracted the device and confirmed the device cannot be used, the changed to another metallic stent from boston scientific to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." patient/event info.Notes: updated on 7jun2024 tp: are images of the device or procedure available? no.At what stage of the procedure did the complaint occur? during stent placement.Was balloon dilation performed prior to use of the stent device? yes.What was the length and diameter of the stricture? 5 cm long.Was the product inspected for kinks or damage before use? no.What was the position of the elevator during deployment? open.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? yes.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Was the red safety lock removed before inserting the delivery system? no.Was the red safety lock removed before stent deployment? no.Was the patient's anatomy tortuous? no.Did the patient exhibit altered anatomy? no.If yes, please specify the type of altered anatomy:.Did the patient have any pre-existing conditions? yes.If yes, please state the specific condition(s): suspected liver tumor.Was there resistance felt passing the delivery system through the stricture? yes.If yes, how did the physician deal with this resistance? dilation.Was any damage noted on the wire guide before, during or after the procedure? no.Did the tip of the delivery system cross the target location? yes.Was the handle pulled toward the hub during deployment? yes.Was the delivery system pushed during deployment? yes.Was the stent being placed through the side wall of a previously placed stent? no.Was the stent deployed smoothly / without resistance? yes.Was the stent fully deployed before removing the delivery system from the patient? no.Did any part of the product snag/get caught on the stent when removing the delivery system? no.Was post-dilation performed after the placement of the stent? no.Did the patient require any additional procedures as a result of this event? no.If yes, what intervention was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a, same procedure, another day].Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [n/a, yes, no].If yes, please specify what other defect(s) were observed: _.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 12-sep-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.This file was opened in response to a report from honest medical, stating that ¿outer sheath broken during procedure¿.The zilbs-635-8-8 device of lot number c2087543 was returned for evaluation in its original opened packaging for evaluation.With the information provided, a physical examination and document based investigation was conducted.Device evaluation: lab evaluation 12 june 2024.Visual inspection: syringe returned; no defects noted.Red safety tab not returned.Handle returned in deployed position.Separation of outer sheath 45cm from white distal tip.Kink noted on inner catheter approximately 31.5cm from distal tip.Appears to be bunching inside retraction sheath, just below white distal tip.Stent appears to be bunched.Functional inspection: device flushes with no issue.0.035" wireguide will not pass point of kink.Unable to deploy stent due to separation of outer sheath.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for c2087543 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: there is no evidence to suggest that the customer did not follow the label.The device ifu0065 states "upon removal from the package, inspect the product to ensure no damage has occurred." image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be established.A possible root cause can be attributed to difficult patient anatomy causing ¿significant challenge/resistance in reaching target delivery location¿.The device encountered significant resistance during advancement through the patient anatomy, this resistance caused the outer sheath to become kinked, caused bunching inside the sheath, and caused the outer sheath to separate and prevented the stent from being deployed.The response to additional questions indicates that the delivery system was tracked around a tight angle in the patient anatomy or endoscope, that resistance was encountered when passing the delivery system through the stricture, and that the patient was suspected to have a liver tumor.According to engineering input, the bunching and kinking observed during the lab evaluation of the returned device are a result of the resistance encountered whilst passing the delivery system through the stricture, ¿the outer sheath separated.Deployment of stent was not possible.The bunching and kinking indicate a significant challenge/resistance in reaching target delivery location.The response to additional questions received indicates that the red safety tab was not removed before attempting deployment, but no red safety tab was returned with the device.Clarification was requested and the user confirmed that the red safety was not removed, although engineering input confirms that this would not have been the cause of the issue encountered, ¿the red safety is not the reason for issue, it¿s the problem user had to get stent through stricture,¿ and "wonder if this simply a misunderstanding of question.Red safety tab was not removed before getting to target area for deployment reached?".Additionally, the response to additional questions indicates that the complaint issue occurred during placement of the stent, not during attempted deployment "at what stage of the procedure did the complaint occur? during stent placement." confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: this file was opened in response to a report from honest medical, stating that ¿outer sheath broken during procedure¿.Confirmed quantity of 01 used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A possible root cause can be attributed to difficult patient anatomy causing significant challenge/resistance in reaching target delivery location.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19556307
Report Number3001845648-2024-00276
Device Sequence Number6711199
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)260901(10)C2087543
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC2087543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/21/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight66 KG